MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 HOME TEST; LATERAL FLOW IMMUNOASSAY IVD OF COVID-19

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 HOME TEST; LATERAL FLOW IMMUNOASSAY IVD OF COVID-19
Catalog Number 195100
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 07/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.A supplemental report will be provided after completion.
 
Event or Problem Description
The consumer reported sustaining a nasal injury while using the binaxnow covid-19 home test.The consumer reported an unspecified amount blood on the swab.(b)(6) reported that it was unclear if the consumer's nasal was swabbed twice.(b)(6) also, reported that it appeared the proctor stopped the session before any testing could take place so no actual testing occurred.However, an invalid result was reported.Although requested, no additional patient information, including treatment and outcome, was provided.
 
Additional Manufacturer Narrative
The supplemental report is being submitted to provide additional information snd correct the pma/510k number from eua(b)(4) to eua(b)(4).Additional information: a product deficiency was not reported or identified.According to the package insert in195100 v.5.0: reagents and materials extraction reagent (1 or 2): bottle containing <1 ml of extraction reagent precautions invalid results can occur when an insufficient volume of extraction reagent is added to the test card.To ensure delivery of adequate volume, hold vial vertically, 1/2 inch above the swab well, and add drops slowly.Directions for running the binaxnow¿ covid-19 ag card home test 4.Apply fluid to top hole a.Remove dropper bottle cap.B.Hold dropper bottle straight over top hole, not at an angle.C.Put 6 drops into top hole.Do not touch card with tip.The product will continue to be monitored and tracked.
 
Additional Manufacturer Narrative
The supplemental report is being submitted to correct the previously reported event.Corrected data: b4- initial report date of this report should be 30-jul-2021.

Brand Name
BINAXNOW COVID-19 HOME TEST
Common Device Name
LATERAL FLOW IMMUNOASSAY IVD OF COVID-19
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough,
ME 04074
Manufacturer Contact
erina marshall
10 southgate road
scarborough, ME 04074
MDR Report Key12257077
Report Number1221359-2021-02121
Device Sequence Number17328996
Product Code QKP
UDI-Device Identifier00811877011330
UDI-Public01008118770113301721100310142400
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EUA203107
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number195100
Device Lot Number142400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2021
Supplement Date Received by Manufacturer04/11/2022
11/28/2022
Initial Report FDA Received Date07/31/2021
Supplement Report FDA Received Date05/06/2022
11/28/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale